Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 46, NWS Albuquerque, NM

May 26, 2018Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 26, 2018, 2:38 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 27, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2018, 2:38 AM MDT (08:38 UTC)
In effect from
May 27, 2018, 12:00 PM MDT
Expired
May 27, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
3788 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS85 KABQ 260838
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
238 AM MDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM 
THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHWEST HIGHLANDS AND 
WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM SUNDAY FOR THE 
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS AND 
LOW HUMIDITY...

.As a Pacific low moves inland over the western U.S., winds aloft
will strengthen while a surface trough deepens in eastern Colorado.
This will yield breezy to windy conditions over portions of 
northern and central New Mexico on both Saturday and Sunday. As 
temperatures warm several degrees above average and the atmosphere
destabilizes, humidity will plummet each afternoon, creating 
critical fire weather conditions.

NMZ106-260945-
/O.CAN.KABQ.FW.A.0041.180526T2000Z-180527T0200Z/
Middle Rio Grande Valley-
238 AM MDT Sat May 26 2018

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Fire Weather Watch. 

Though relative humidity will be very low this afternoon and 
early evening, southwest winds will stay below critical 
thresholds. The fire weather watch for the Middle Rio Grande 
Valley has been cancelled, but the very dry, unstable atmosphere 
combined with above normal temperatures and breezy southwest winds
this afternoon and early evening will still produce marginal fire
weather conditions. 

$$

NMZ103-270200-
/O.UPG.KABQ.FW.A.0041.180526T2000Z-180527T0200Z/
/O.NEW.KABQ.FW.W.0045.180526T2000Z-180527T0200Z/
/O.UPG.KABQ.FW.A.0042.180527T1800Z-180528T0200Z/
/O.NEW.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
Northeast Highlands-
238 AM MDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 2 PM this afternoon to 8 PM MDT
this evening. A Red Flag Warning has also been issued from noon
to 8 PM MDT Sunday. The Fire Weather Watches are no longer in 
effect. 

* AREA AND TIMING...Northeast Highlands of New Mexico today and 
  Sunday during the afternoon and early evening. 

* 20 FOOT WINDS...Sustained from the south at 15 to 25 mph with 
  occasional gusts of 30 to 40 mph each day. 

* RELATIVE HUMIDITY...Dropping to 6 to 10 percent each afternoon.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning.

&&

$$

NMZ105-109-270200-
/O.UPG.KABQ.FW.A.0041.180526T2000Z-180527T0200Z/
/O.NEW.KABQ.FW.W.0045.180526T2000Z-180527T0200Z/
Northwest Highlands-West Central Highlands-
238 AM MDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 2 PM this afternoon to 8 PM MDT
this evening. The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northwest and West Central Highlands of New
  Mexico this afternoon and evening. 

* 20 FOOT WINDS...Sustained from the south southwest at 15 to 25 
  mph with occasional gusts of 35 to 40 mph. 

* RELATIVE HUMIDITY...Dropping to 4 to 8 percent late this 
  afternoon.
  

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-270200-
/O.UPG.KABQ.FW.A.0042.180527T1800Z-180528T0200Z/
/O.NEW.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
Northeast Plains-
238 AM MDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Plains of New Mexico Sunday during 
  the afternoon and early evening. 

* 20 FOOT WINDS...Sustained from the south at 15 to 25 mph with 
  occasional gusts of 35 mph. 

* RELATIVE HUMIDITY...Dropping to 9 to 14 percent Sunday 
  afternoon. 

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

28
5 follow-up statements
834 
WWUS85 KABQ 262037
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
237 PM MDT Sat May 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR
THE NORTHEAST HIGHLANDS, NORTHWEST HIGHLANDS AND WEST CENTRAL 
HIGHLANDS DUE TO STRONG WIND AND LOW HUMIDITY...

...RED FLAG WARNING SUNDAY AFTERNOON AND EARLY EVENING FOR THE 
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND 
LOW HUMIDITY...

...FIRE WEATHER WATCH MONDAY AFTERNOON AND EARLY EVENING FOR THE
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND
LOW HUMIDITY...

.A broad upper level low pressure system slowly crossing the 
central Rockies, and a surface trough in the lee of the southern 
Rockies, will continue to produce strong winds over New Mexico 
for the remainder of the holiday weekend. Although extensive cloud
cover limited heating and inhibited atmospheric mixing some 
today, skies will clear tonight with mostly sunny skies, hot 
temperatures, unstable conditions and very low humidities both 
Sunday and Monday. An axis of stronger winds aloft will shift over
eastern New Mexico Sunday, then linger across northeast areas 
Monday, favoring eastern areas for critical conditions after 
today.
 
NMZ108-270200-
/O.EXA.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
East Central Plains-
237 PM MDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Sunday. 

* AREA AND TIMING...East Central Plains of New Mexico Sunday
  afternoon and early evening. 

* 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.
 
* RELATIVE HUMIDITY...Dropping between 6 to 12 percent.
 
* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-270200-
/O.NEW.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/
/O.CON.KABQ.FW.W.0045.000000T0000Z-180527T0200Z/
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
Northeast Highlands-
237 PM MDT Sat May 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Monday afternoon through
Monday evening. 

* AREA AND TIMING...Northeast Highlands today, Sunday and Monday 
  during the afternoon and early evening. 

* 20 FOOT WINDS...Southwest 15 to 25 mph with occasional gusts up
  to 35 mph today. Southwest 20 to 35 with gusts up to 45 mph
  Sunday and Monday.

* RELATIVE HUMIDITY...Dropping between 6 to 10 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ104-270200-
/O.NEW.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
Northeast Plains-
237 PM MDT Sat May 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Monday afternoon through
Monday evening. 

* AREA AND TIMING...Northeast Plains Sunday and Monday during the
  afternoon and early evening. 

* 20 FOOT WINDS...South and southwest 20 to 30 mph with gusts up
  to 45 mph Sunday. Southwest 20 to 30 mph with gusts up to 45 mph
  Monday. 

* RELATIVE HUMIDITY...Dropping between 6 to 12 percent, except 
  locally up to 17 percent along the eastern border of Union 
  County Sunday afternoon.
 
* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ105-109-270200-
/O.CON.KABQ.FW.W.0045.000000T0000Z-180527T0200Z/
Northwest Highlands-West Central Highlands-
237 PM MDT Sat May 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...Northwest and West Central Highlands until 8
  pm this evening.
 
* 20 FOOT WINDS...South southwest at 15 to 25 mph with occasional
  gusts up to 40 mph. 

* RELATIVE HUMIDITY...Dropping between 4 to 8 percent. 

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
725 
WWUS85 KABQ 270311
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
911 PM MDT Sat May 26 2018

...RED FLAG WARNING SUNDAY AFTERNOON AND EARLY EVENING FOR THE 
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND 
LOW HUMIDITY...

...FIRE WEATHER WATCH MONDAY AFTERNOON AND EARLY EVENING FOR THE
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND
LOW HUMIDITY...

.A broad upper level low pressure system slowly crossing the
central Rockies, and a surface trough in the lee of the southern
Rockies, will continue to produce strong winds over New Mexico
for the remainder of the holiday weekend. Skies will clear 
tonight with mostly sunny skies, hot temperatures, unstable 
conditions and very low humidities both Sunday and Monday. An axis
of stronger winds aloft will shift over eastern New Mexico 
Sunday, then linger across northeast areas Monday, favoring 
eastern areas for critical conditions.

NMZ103-104-271300-
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
/O.CON.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/
Northeast Highlands-Northeast Plains-
911 PM MDT Sat May 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* AREA AND TIMING...Northeast Highlands Sunday and Monday during 
  the afternoon and early evening. 

* 20 FOOT WINDS...Southwest 20 to 35 with gusts up to 45 mph 
  Sunday and Monday. 

* RELATIVE HUMIDITY...Dropping between 6 to 10 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ108-271300-
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
East Central Plains-
911 PM MDT Sat May 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...

* AREA AND TIMING...East Central Plains of New Mexico Sunday 
  afternoon and early evening. 

* 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Dropping between 6 to 12 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
169 
WWUS85 KABQ 270829
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
229 AM MDT Sun May 27 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS
EVENING FOR THE NORTHEAST HIGHLANDS, NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WIND AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE 
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND 
LOW HUMIDITY...

.A broad upper level low pressure system slowly crossing the
central Rockies, and a surface trough in the lee of the southern
Rockies, will continue to produce strong winds over New Mexico
for the remainder of the holiday weekend. Mostly sunny skies, hot
temperatures, unstable conditions and very low humidities are
expected both today and Monday. An axis of stronger winds aloft 
will shift over eastern New Mexico today, then linger across 
northeast areas Monday, producing critical fire weather conditions.

NMZ103-104-271630-
/O.UPG.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/
/O.NEW.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
Northeast Highlands-Northeast Plains-
229 AM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 9 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands and Northeast Plains today
  and Monday during the afternoon and early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph today
  and Monday. 

* RELATIVE HUMIDITY...Dropping to 6 to 14 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ108-271630-
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
East Central Plains-
229 AM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* AREA AND TIMING...East Central Plains of New Mexico this afternoon
  and early evening. 

* 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Dropping to 6 to 12 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

28
492 
WWUS85 KABQ 271349
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
749 AM MDT Sun May 27 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS
EVENING FOR THE NORTHEAST HIGHLANDS, NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WIND AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND
LOW HUMIDITY...

.A broad upper level low pressure system slowly crossing the
central Rockies, and a surface trough in the lee of the southern
Rockies, will continue to produce strong winds over New Mexico
for the remainder of the holiday weekend. Mostly sunny skies, hot
temperatures, unstable conditions and very low humidities are
expected both today and Monday. An axis of stronger winds aloft
will shift over eastern New Mexico today, then linger across
northeast areas Monday, producing critical fire weather
conditions.

NMZ103-104-280200-
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
/O.CON.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/
Northeast Highlands-Northeast Plains-
749 AM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY...

* AREA AND TIMING...Northeast Highlands and Northeast Plains 
  today and Monday during the afternoon and early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph 
  today and Monday. 

* RELATIVE HUMIDITY...Dropping to 6 to 14 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ108-280200-
/O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/
East Central Plains-
749 AM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* AREA AND TIMING...East Central Plains of New Mexico this 
  afternoon and early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Dropping to 6 to 12 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
930 
WWUS85 KABQ 280203
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
803 PM MDT Sun May 27 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE 
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND 
LOW RELATIVE HUMIDITY...

.A broad upper level low pressure system slowly crossing the
Central Rockies, and a surface trough in the lee of the Southern 
Rockies, will continue to produce strong winds over New Mexico for
the remainder of the holiday weekend. Mostly sunny skies, hot 
temperatures, unstable conditions and very low relative humidity
values are expected once again over northeast New Mexico Monday. 

NMZ103-104-281200-
/O.EXP.KABQ.FW.W.0046.000000T0000Z-180528T0200Z/
/O.CON.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/
Northeast Highlands-Northeast Plains-
803 PM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast highlands and northeast plains Monday
  during the afternoon and early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph Monday.
 
* RELATIVE HUMIDITY...Dropping to 6 to 14 percent.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ108-280315-
/O.EXP.KABQ.FW.W.0046.000000T0000Z-180528T0200Z/
East Central Plains-
803 PM MDT Sun May 27 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

While areas of critical fire weather conditions will continue for
another hour or so, widespread critical conditons are no longer
anticipated.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 25, 11:20 PM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 25, 11:20 PM MDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1120 PM MDT Fri May 25 2018

.AVIATION...
06Z TAF CYCLE
A strong ridge of high pressure aloft will move across eastern NM
tonight and then gradually move east of NM on Saturday. Scattered to
broken high clouds aoa 200 will move northward across NM Saturday. Very
dry air in place in the mid and lower levels of the atmosphere will
produce VFR conditions tonight through Saturday night. Winds aloft
will strengthen Saturday, as an upper low moves eastward across the
Great Basin. West of the central mountains south to southwest winds
will gust at 25 to 35 knots Saturday afternoon, while to the east
winds gusts will range between 20 and 30 knots.

28

.PREV DISCUSSION...330 PM MDT Fri May 25 2018...
.SYNOPSIS...
An upper level low pressure system crossing the central Rockies will
strengthen winds over New Mexico this weekend with fire weather
concerns mainly in the west Saturday and mainly in the east Sunday.
There could be a few sprinkles across central areas Saturday night.
Wind and fire weather concerns may linger across the northeast on
Monday. There is also a slight chance that the dry line will trigger
some thunderstorms across the far eastern plains Sunday afternoon and
Monday afternoon. There will be a better chance for showers and
thunderstorms across far northeast New Mexico Wednesday afternoon as
a disturbance aloft interacts with a weak back door cold front. An
upper level trough will deepen on the west coast during the latter
half of the coming work week with more wind and fire weather concerns
possible in some areas.

&&

.DISCUSSION...
Overall the warm and dry weather pattern will continue for the next 7
days as the storm track stays well to the north of NM.

An upper level low pressure system crossing the central Rockies this
weekend and early next week will steer a modest speed maximum in the
polar jet stream over the state with breezy to locally windy
conditions mainly in the west saturday, mainly along and east of the
central mountain chain Sunday, then lingering in the northeast
Monday. The system will cause high temperatures to trend downward a
few degrees in many places Sunday and Monday, but readings will
remain a few to several degrees above normal. The exiting system will
leave a cool front over SE CO in it's wake Wednesday, then a
shortwave trough in southwest flow aloft may interact with the back
door cold front to produce a chance of showers and storms across
northeast NM Wednesday afternoon.

44

&&

.FIRE WEATHER...

...RETURN OF CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND...

As expected, the surface moisture was quick to exit the forecast
area this afternoon with very low humidity transpiring as
temperatures rise a few more degrees. The low layer moisture may
slosh back into far northeastern and southeastern corners of the
forecast area overnight, but is not expected to be very invasive.

The Memorial Day weekend pattern will be defined by a Pacific low,
moving inland over NV on Saturday and into UT on Sunday and Monday
before filling in and exiting into the northern Rockies. This will
steer slightly stronger winds aloft into NM with the lee side
surface trough making its appearance. This will induce a slightly
stronger surface gradient with breezy to windy surface/20ft winds
Saturday afternoon, mostly in far western and northeastern areas of
the state. Marginally critical wind speeds in these western and
northeastern areas will be complemented by extremely low RH, high
Haines indices, and well above average temperatures. Winds are the
fly in the ointment and still appear to be somewhat marginal, thus
confidence is not quite there to upgrade the Fire Weather Watch to a
Warning; will let the night shift take one final analysis.

As the upper low slowly shifts from NV to UT on Sunday, the speed
max aloft will also translate a bit farther east while lee side
surface troughing persists. This would steer breezy to windy
conditions over the eastern half of NM with the strongest speeds
over the northeast corner of the state. Additional critical
conditions are expected here amid the continued above average
warmth, very low RH and high Haines environment. Have opted to hoist
a Watch for Sunday for the northeastern quarter of NM to account for
this.

Winds could weaken a bit into Monday as the low fills in more over
northern UT, but the lee side trough will keep a sufficiently strong
surface gradient intact over northeastern NM. Windy conditions will
be more stubborn to relax here in the northeastern zones, and yet
another day of critical conditions will be possible there on Monday.
Winds do relax more into the mid week period, precluding widespread
critical conditions.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday evening
for the following zones... NMZ103-105-106-109.

Fire Weather Watch from Sunday afternoon through Sunday evening for
the following zones... NMZ103-104.

&&
Hazardous weather outlook, May 25, 4:39 AM MDT, 21 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
439 AM MDT Fri May 25 2018

NMZ501>540-261100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
439 AM MDT Fri May 25 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A critical fire weather pattern will develop Saturday across much of
the area and may persist into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:38 AM MDTRed Flag WarningABQCatron, Cibola, McKinley, Sandoval, San Juan, Socorro17 hr
May 26, 2:37 PM MDTFire Weather WatchABQHarding, San Miguel, Union12 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.